Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 28, 2010, 5:09 AM MDT. It took effect at Mar 28, 2010, 6:00 PM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2010, 5:09 AM MDT (11:09 UTC)
- In effect from
- Mar 28, 2010, 6:00 PM MDT
- Expired
- Mar 29, 2010, 7:30 PM MDT
- In force
- 26 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS75 KTFX 281109 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MDT SUN MAR 28 2010 MTZ009-048-282200- /O.UPG.KTFX.HW.A.0002.100329T0000Z-100330T0000Z/ /O.NEW.KTFX.HW.W.0006.100329T0000Z-100330T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 509 AM MDT SUN MAR 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY FOR THE ROCKY MOUNTAIN FRONT. THE PREVIOUSLY ISSUED HIGH WIND WATCH HAS BEEN UPGRADED TO A WARNING. * TIMING AND MAIN IMPACTS: STRONG WEST WINDS WILL DEVELOP THIS EVENING AND STRENGTHEN DURING THE NIGHT. THESE WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY. GUSTS TO 70 MPH ARE LIKELY TONIGHT THROUGH MONDAY AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. SNOW WILL ALSO DEVELOP IN THE MOUNTAINS OVERNIGHT...AND THE RESULTING BLOWING SNOW...THOUGH WET...MAY STILL REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-282200- /O.CON.KTFX.HW.A.0002.100329T0600Z-100330T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 509 AM MDT SUN MAR 28 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR EASTERN GLACIER COUNTY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT AND CONTINUE INTO MONDAY. GUSTS TO 60 MPH ARE POSSIBLE LATER SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
478 WWUS75 KTFX 282046 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 246 PM MDT SUN MAR 28 2010 MTZ010-290700- /O.UPG.KTFX.HW.A.0002.100329T0600Z-100330T0000Z/ /O.EXB.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 246 PM MDT SUN MAR 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG SOUTHWESTERLY WINDS WILL DEVELOP OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 65 MPH ARE POSSIBLE THROUGH MONDAY EVENING. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ044-290700- /O.EXB.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/ TOOLE- INCLUDING THE FOLLOWING LOCATIONS...SHELBY 246 PM MDT SUN MAR 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. * TIMING AND MAIN IMPACTS: STRONG SOUTHWESTERLY WINDS WILL DEVELOP OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 65 MPH ARE POSSIBLE THROUGH MONDAY EVENING. * LOCATIONS AFFECTED INCLUDE: SHELBY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-290700- /O.CON.KTFX.HW.W.0006.100329T0000Z-100330T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 246 PM MDT SUN MAR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. * TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING AND STRENGTHEN DURING THE NIGHT. THESE WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY. GUSTS TO 70 MPH ARE LIKELY TONIGHT THROUGH MONDAY AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. SNOW WILL ALSO DEVELOP IN THE MOUNTAINS OVERNIGHT...AND THE RESULTING BLOWING SNOW...THOUGH WET...MAY STILL REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
333 WWUS75 KTFX 290332 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 932 PM MDT SUN MAR 28 2010 MTZ009-048-291300- /O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 932 PM MDT SUN MAR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. * TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL STRENGTHEN DURING THE NIGHT. THESE WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY. GUSTS TO 60 MPH ARE LIKELY TONIGHT THROUGH MONDAY AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. SNOW WILL ALSO DEVELOP IN THE MOUNTAINS OVERNIGHT...AND THE RESULTING BLOWING SNOW...THOUGH WET...MAY STILL REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-291300- /O.CON.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 932 PM MDT SUN MAR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT MONDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWESTERLY WINDS WILL DEVELOP OVERNIGHT AND STRENGTHEN ON MONDAY. GUSTS TO 60 MPH ARE POSSIBLE THROUGH MONDAY EVENING. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
030 WWUS75 KTFX 291052 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 452 AM MDT MON MAR 29 2010 MTZ010-044-291700- /O.CON.KTFX.HW.W.0006.100329T1200Z-100330T0300Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 452 AM MDT MON MAR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR TOOLE AND EASTERN GLACIER COUNTIES. * TIMING AND MAIN IMPACT: BREEZY AND GUSTY SOUTHWEST WINDS WILL BECOME STRONG BY THIS AFTERNOON AND PERSIST INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BY THIS AFTERNOON. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-291700- /O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 452 AM MDT MON MAR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACTS: STRONG WESTERLY WINDS WILL STRENGTHEN FURTHER DURING THE MORNING HOURS AND PERSIST THROUGH THE DAY. SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED BY LATE THIS MORNING...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. WET SNOW ABOVE 6500 FEET WILL ALSO COMBINE WITH THE STRONG WINDS...AND THIS MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES...ESPECIALLY THROUGH MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
189 WWUS75 KTFX 291601 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1001 AM MDT MON MAR 29 2010 MTZ010-044-300015- /O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 1001 AM MDT MON MAR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BREEZY AND GUSTY SOUTHWEST WINDS WILL BECOME STRONG BY MID AFTERNOON AND PERSIST INTO THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-300000- /O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1001 AM MDT MON MAR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACTS: GUSTY WESTERLY WINDS WILL STRENGTHEN THE REST OF THIS MORNING INTO EARLY THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED BY MID AFTERNOON...ESPECIALLY THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. WET SNOW ABOVE 6500 FEET WILL ALSO COMBINE WITH THE STRONG WINDS...AND THIS MAY REDUCE VISIBILITIES TO LESS THAN 2 MILES AT TIMES... ESPECIALLY THROUGH MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
432 WWUS75 KTFX 292015 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MDT MON MAR 29 2010 MTZ012>014-046-049-300300- /O.EXA.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...HELENA... MACDONALD PASS...LINCOLN...ROGERS PASS...CONRAD...FAIRFIELD 215 PM MDT MON MAR 29 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR BLOWING DEBRIS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... HELENA...MACDONALD PASS...LINCOLN...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-300300- /O.EXT.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 215 PM MDT MON MAR 29 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR BLOWING DEBRIS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-300300- /O.CON.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 215 PM MDT MON MAR 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. * OTHER IMPACTS...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES IN OPEN AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR BLOWING DEBRIS. * LOCATIONS AFFECTED INCLUDE: SHELBY...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
647 WWUS75 KTFX 300130 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 730 PM MDT MON MAR 29 2010 MTZ009-010-012>014-044-046-048-049-300230- /O.CAN.KTFX.HW.W.0006.000000T0000Z-100330T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...HELENA...MACDONALD PASS...LINCOLN... ROGERS PASS...SHELBY...CONRAD...CHOTEAU...FAIRFIELD 730 PM MDT MON MAR 29 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. EXPECT WEST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS UP TO 40 MPH THIS EVENING...BUT STRONG WINDS OVER 58 MPH ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 11:00 PM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 27, 11:00 PM MDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MDT SAT MAR 27 2010 AVIATION SECTION UPDATED .UPDATE... QUIET EVENING ACROSS THE CWA AS HIGH PRESSURE RIDGE CURRENTLY CENTERED OVER NRN IDAHO/WESTERN MT IS PRODUCING MOSTLY CLEAR SKIES AND SEASONAL TEMPERATURES. WINDS ARE STILL BREEZY ALONG THE ROCKY MTN FRONT BUT SHOULD DECREASE OVERNIGHT. WINDS PICK UP AGAIN TOMORROW AFTN AS THE UPPER RIDGE MOVES INTO ERN MT AND PRESSURE GRADIENT TIGHTENS ALONG THE DIVIDE AHEAD OF APPROACHING PACIFIC SHORTWAVE TROF. WINDS WILL REMAIN GUSTY OVER ROCKY MTN FRONT AND ERN GLACIER COUNTY TOMORROW NIGHT...SO HIGH WIND WATCH REMAINS IN PLACE WITH DECENT CHANCE THAT MIDNIGHT SHIFT WILL UPGRADE ALL OR PARTS OF THOSE AREAS TO HIGH WIND WARNING FOR SUN NIGHT AND MON. LATEST NAM MODEL ALSO DEPICTED SUSTAINED WINDS OF 30-35 MPH IN AREA OF CUT BANK TO GREAT FALLS ON MON...SO ADDITIONAL HIGHLIGHTS MAY BE NEEDED AS WELL. WARANAUSKAS && .AVIATION... UPDATED 0500Z. VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH 06Z MONDAY...AS AN UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE REGION. EXPECT SOME PASSING MID/HIGH LEVEL CLOUDINESS OVER THE REGION FROM TIME TO TIME...BUT NOTHING SIGNIFICANT. HOWEVER...EXPECT SURFACE WINDS TO INCREASE AFTER 16Z ALONG THE FRONT RANGE OF THE ROCKIES...AND TO REMAIN BREEZY THROUGHOUT THE AFTERNOON ON SUNDAY. BRUSDA && .PREV DISCUSSION...(ISSUED AT 300 PM MDT SAT MAR 27 2010) TONIGHT THROUGH MONDAY...THERE WILL BE A PATTERN CHANGE DURING THE PERIOD. AN UPPER RIDGE WILL MOVE OVER THE AREA TONIGHT WITH CONTINUED DRY CONDITIONS. THEN AS THE RIDGE MOVES EAST ON SUNDAY THERE WILL BE A TRANSITION TO A MOIST SOUTHWEST FLOW ALOFT SUNDAY NIGHT WHICH WILL CONTINUE THROUGH MONDAY. WESTERN MOUNTAINS WILL SEE PRECIPITATION BY LATE SUNDAY NIGHT WHILE SUNDAY EVENING IS KIND OF A GRAY PERIOD WITH JUST A CHANCE OF PRECIPITATION. PRECIPITATION WILL SPREAD INTO THE SOUTHWEST MOUNTAINS ON MONDAY WITH A CHANCE OF SHOWERS OVER THE SOUTHWEST VALLEYS. HAVE GENERALLY RAISED CHANCES OF PRECIPITATION FOR THE MOUNTAINS. CONTINUED STRONG DOWNSLOPE IS EXPECTED TO KEEP THE PLAINS DRY THROUGH MONDAY. SPEAKING OF STRONG DOWNSLOPE HAVE DECIDED TO CONTINUE THE HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT FOR SUNDAY NIGHT AND MONDAY. THOUGHT A BIT ABOUT UPGRADING THE WATCH TO A WARNING BUT HELD OFF SHOULD MODELS DECIDE TO DIMINISH THE WINDS. GUIDANCE IS GIVING SOME HINTS ABOUT POSSIBLE HIGH WINDS FARTHER EAST ON MONDAY. THINK THERE IS BETTER THAN A 50-50 CHANCE OF HIGH WINDS OVER EASTERN GLACIER COUNTY ON MONDAY SO ADDED THEM TO THE WATCH. ELSEWHERE DID NOT HAVE AS HIGH CONFIDENCE THAT HIGH WIND CRITERIA WOULD BE MET SO FOR THE TIME BEING WILL HOLD OFF ON EXPANDING THE WATCH. AM COMING UP WITH SNOW LEVELS GENERALLY IN THE 6 THOUSAND TO 7 THOUSAND FEET RANGE FOR SUNDAY NIGHT AND MONDAY. MOUNTAINS OF THE ROCKY MOUNTAIN FRONT COULD SEE AROUND 6 INCHES OF SNOW FOR THE PERIOD OF SUNDAY NIGHT AND MONDAY. BLANK MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS HAVE CHANGED A BIT OVER LAST NIGHT...BUT THEY CONTINUE TO BE IN GOOD AGREEMENT. AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH WILL KEEP A VERY MOIST SOUTHWEST FLOW ALOFT WITH WEAK EMBEDDED DISTURBANCES OVER THE AREA. THIS WILL KEEP WIDESPREAD SHOWERS OVER THE MOUNTAINS MONDAY NIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL BE WARM ENOUGH TO KEEP THE BEST CHANCE FOR MEASURABLE SNOWFALL ABOVE 6000 FEET. BREEZY WESTERLY DOWNSLOPE WINDS WILL LIMIT THE PLAINS TO ONLY A CHANCE OF SHOWERS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY...WHICH WILL COOL TEMPERATURES CLOSER TO SEASONAL AVERAGES ON TUESDAY. THE UPPER LEVEL TROUGH WILL THEN MOVE THROUGH THE AREA WEDNESDAY THROUGH THURSDAY NIGHT. (THIS DIFFERS FROM LAST NIGHTS FORECAST OF DIGGING IT INTO THE SOUTHWESTERN CONUS...BUT THE MODELS AGREE WITH THE NEW SOLUTION...FOR A MODERATE DEGREE OF CONFIDENCE IN THE NEW SOLUTION.) THIS WILL LIMIT THE CHANCE FOR SHOWERS TO THE MOUNTAINS AND DECREASE THE WINDS. ALSO...A GRADUAL SURGE OF COOLER AIR ACCOMPANYING THE TROUGH WILL COOL TEMPERATURES UP TO 5 DEGREES BELOW NORMAL THROUGH THIS PERIOD. COULSTON FRIDAY AND SATURDAY...MODELS CONTINUE TO SHOW AN UPPER LEVEL TROUGH OVER THE WEST WITH A SPLIT UPPER LEVEL WESTERLY FLOW. ON UPPER LEVEL LOW DROPS SOUTH ACROSS THE DESERT SOUTHWEST. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF SHOWERS WITH TEMPERATURES CLOSE TO SEASONAL LEVELS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 35 66 42 62 / 0 0 0 10 CTB 31 63 37 58 / 0 0 10 10 HLN 29 63 38 60 / 0 0 10 30 BZN 24 60 34 60 / 0 0 0 20 WEY 9 45 23 45 / 0 0 0 60 DLN 27 55 36 54 / 0 0 10 60 HVR 24 65 35 63 / 0 0 0 10 LWT 30 62 39 61 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON EASTERN GLACIER. HIGH WIND WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 27, 10:50 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MDT SAT MAR 27 2010 MTZ008-011>015-044>047-049>055-281200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1050 PM MDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>010-048-281200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- 1050 PM AM MDT SAT MAR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY TODAY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY NIGHT THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:12 PM MDT | Winter Storm Watch | TFX | 14 hr |
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.